MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Model Number ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center and reported that a falsely elevated concentrated carbon dioxide (co2_c) result was obtained on a patient sample on an atellica ch 930 analyzer.The quality control was within range on the day of event.The customer indicated that the pack calibration on current pack in use was expired and lot calibration was in use at the time of sample processing.After noticing the issue, the customer recalibrated the well using a lot calibration and resolved the issue.Siemens is investigating the issue.
 
Event or Problem Description
A falsely elevated concentrated carbon dioxide (co2_c) result was obtained on a patient sample on an atellica ch 930 analyzer.The erroneous result produced a negative anion gap, failed delta check, and the erroneous result was not reported to the physician(s).The sample was repeated on the original instrument.The repeat result was lower than the erroneous result and gave a positive anion gap.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated co2_c result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00397 on 28-dec-2022.Additional information (04-jan-2023): siemens reviewed the instrument data and noted that the quality control (qc) recovery was within acceptable limits prior to processing the initial run of affected sample.The instrument files demonstrated that initial and repeat runs were processed within 40 minutes of each other.The customer calibrated concentrated carbon dioxide (co2_c) assay prior to repeating the sample and the repeat run was performed with a new sample pre-dilution.Since qc recovery was within acceptable limits prior to processing the initial run of sample id (b)(6), an improper calibration has been ruled out as a contributing factor.Siemens reviewed the process error log from 05-dec-2022 through 07-dec-2022 and observed 4 sample aspiration errors and 10 sample clog detect errors, which delineates that samples of poor quality were potentially processed on the instrument.Siemens further investigated the issue and concluded that poor sample quality and the presence of gel, fibrin, micro clots, and/or the presence of red cells, white cells, and platelets, impacting the proper sample aspiration and delivery of the sample, potentially contributed to the falsely elevated co2_c result.The investigation conclusions code in section h6 was updated based on the additional information.The device is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Common Device Name
ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive, po box 6101
registration # 2517506
newark DE 19714 6101
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key16060613
Report Number2432235-2022-00397
Device Sequence Number12433997
Product Code KHS
UDI-Device Identifier00630414595900
UDI-Public00630414595900
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K100289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2023
Device Model NumberATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Device Catalogue Number11097521
Device Lot Number120235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown